Cannabinoid Hypermesis Syndrome10 August 2020
What exactly is cannabinoid hyperemesis syndrome? Most people, including many doctors, are unfamiliar with this strange phenomenon. The syndrome was first described in the medical literature in 2004 (https://www.projectcbd.org/cannabis-hyperemesis-syndrome) People with this syndrome suddenly develop stomach problems after years of cannabis use. Abdominal pain, nausea and vomiting continuously. This can sometimes last for days. What seems to work best for about 90% of people with this problem is a simple remedy: a warm bath.
Often Mistaken For A Gall Bladder Inflammation Or Stomach Cramps
Because these kind of symptoms can also be caused by other problems and not many people are aware of this syndrome, the cause of this problem is often overlooked. People easily diagnose it as stomach cramps. The big difference lies in two things. The problems start after years of using cannabis and the problems stop when you take a hot bath. People who suffer from this syndrome get the urge to take a hot bath very often, sometimes even obsessively.
The Cause Of Cannabinoid Hyperemesis Syndrome
Little is known about the mechanism behind the cause. But it is clear that this occurs in people who have been using cannabis for years on a regular basis. We know that THC, like CBD, suppresses the feeling you have to vomit. For many people this is a good reason to use medical cannabis for nausea, for example during chemo therapy. The syndrome seems to develop because of a paradoxical effect on the stomach and intestinal tract and the central nervous system. The effect seems to reverse, so it enhances the nausea and vomiting. For more about the cannabinoid hyperemesis syndrome, check this source: https://mens-en-gezondheid.infonu.nl/aandoeningen/105886-cannabinoid-hyperemesis-syndroom-symptomen-en-oorzaak.html#onbekend-mechanisme.
The Cure For Cannabinoid Hyperemesis Syndrome
The problem disappears when people stop using THC. Some of the people can start using THC again at a later time. But there are also people who can never tolerate THC anymore after the syndrome occurred. That can be a pity when you use it on a recreational basis. However, for a person who uses THC for medical reasons it can be a real problem. There are clues that lower doses of THC can reduce the risk of this problem.
Combining CBD And THC
Also CBD can prove to be a solution. CBD itself suppresses the feeling of nausea and doesn’t contribute to the development of the syndrome. Besides this, it can slow down the effects of THC. Even though there is not a lot of proof of the effects of cannabinoids, we can’t deny that many people experience some positive consequences. Combining THC and CBD reduces the risk of negative side effects and it increases the benefits of both substances.
If you are interested, here at SupMedi, we have a great variety of products including CBD Tablets, CBD Oil, CBD Nutrition, and CBD Skincare products.